Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 28, 2014, 10:05 PM CDT for Assumption Parish, Saint James Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 10:05 PM CDT (03:05 UTC)
- Expired
- May 29, 2014, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Assumption Parish, LA, Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
291
WGUS54 KLIX 290305
FFWLIX
LAC007-093-290600-
/O.NEW.KLIX.FF.W.0034.140529T0305Z-140529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1005 PM CDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NAPOLEONVILLE...
ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 100 AM CDT
* AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAINFALL CAPABLE OF CAUSING FLASH FLOODING OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTCHER...
LABADIEVILLE AND GRAMERCY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3007 9103 3006 9097 3009 9093 3017 9065
3005 9067 3003 9069 3001 9068 2990 9084
2991 9088 2983 9092 2969 9108 2974 9111
2981 9110 2984 9118 3001 9123
$$
22/TDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:13 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, May 28, 3:13 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 PM CDT WED MAY 28 2014
.SHORT TERM...THIS EVENING THROUGH FRIDAY...
ACTIVE WEATHER TO PERSIST THROUGH THE SHORT TERM WITH STUBBORN
UPPER LEVEL LOW PARKED OVER THE NORTHERN GULF COAST REGION. THIS
WILL KEEP RAIN CHANCES HIGH FOR THE NEXT FEW DAYS. PW VALUE
SITTING NEAR 2 INCHES MEAN THAT STRONGER STORMS WILL CONTINUE TO
BE EFFICIENT RAIN MAKERS...AS WAS QUITE EVIDENT TODAY. RADAR
ESTIMATED RAINFALL TOTALS ARE AS HIGH IN THE 10 TO 15 INCH RANGE
ACROSS PORTIONS OF THE RIVER PARISHES. HIGHEST ACTUAL OBSERVATION
SEEN SO FAR IS JUST UNDER 13 INCHES REPORTED BY THE USGS GAGE IN
GONZALES INDICATING RADAR ESTIMATES ARE DEFINITELY IN THE BALLPARK
OF REALITY. RECEIVED REPORTS OF WIDESPREAD ROAD CLOSURES DUE TO
FLOODING AND SEVERAL HOMES AND BUSINESSES TAKING IN WATER DURING
THE PEAK OF THE FLASH FLOODING FROM THIS RAIN. BACK EDGE OF THIS
WAVE OF PRECIP IS FINALLY MOVING THROUGH THE HARDEST HIT
AREAS...SO HOPEFULLY THERE WILL BE TIME FOR THE WATER TO RECEDE
BEFORE THE NEXT ROUND DEVELOPS TONIGHT.
NAILING DOWN EXACT AREAS THAT WILL BE IMPACTED BY HEAVIEST
RAINFALL AHEAD OF TIME HAS PROVEN DIFFICULT AND THIS WILL CONTINUE
TO BE THE MAIN CHALLENGE GOING FORWARD. THINK EVERYONE WILL SEE AT
LEAST SOME RAIN DURING EACH PERIOD SO AM CARRYING POPS IN THE HIGH
END LIKELY OR CATEGORICAL RANGE FOR ALL LOCATIONS THROUGH THURSDAY
EVENING. CONCERNING QPF...AM CARRYING QPF FORECAST IN LINE WITH
GUIDANCE FROM WPC SINCE CONFIDENCE IN ANY SINGLE MODEL FORECAST
FOR PLACEMENT OF QPF MAXIMUM IS LOW. THIS RESULTS IN AN AREA
AVERAGE ON THE ORDER OF 3 TO 5 INCHES THROUGH FRIDAY...THOUGH
HIGHER AMOUNTS WILL ALMOST CERTAINLY OCCUR ON THE LOCAL SCALE.
WOULD NOT BE SURPRISED TO SEE SOME EVENT TOTALS APPROACHING 20
INCHES...CONSIDERING THE TOTALS WE/VE ALREADY SEEN TODAY.
THAT BEING SAID...WILL BE LEAVING THE FLASH FLOOD WATCH UNCHANGED
AND IN EFFECT FOR THE ENTIRE AREA THROUGH 7PM THURSDAY. THIS IS
ALSO SUPPORTED BY GUIDANCE FROM WPC INDICATING A MODERATE RISK OF
EXCESSIVE RAINFALL AND FLASH FLOODING ACROSS ALMOST THE ENTIRE
FORECAST AREA. IT SHOULD BE NOTED THAT THE FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED DEPENDING ON HOW THE NEXT 36 HOURS PLAYS OUT
AND WHAT KIND OF RAINFALL TOTALS GO INTO THE FORECAST FOR FRIDAY
MOVING FORWARD.
SEVERE WEATHER THREAT APPEARS TO BE DIMINISHING AT THIS TIME AS
MUCH OF THE SHEAR THAT SUPPORTED EARLIER ROTATING STORMS HAS
DISAPPEARED. CURRENT VAD WINDS AND MODEL FORECAST SOUNDINGS
SUGGEST SIGNIFICANTLY LESS HELICITY FOR THE NEXT 36 TO 48 HRS.
HARD TO RULE OUT SEVERE WEATHER ENTIRELY IN THIS ENVIRONMENT...
THOUGH...AND SPC DOES HAVE A SEE TEXT HIGHLIGHT FOR THE REGION
DURING THE DAY 2 /THURSDAY/ TIME FRAME. PRIMARY THREAT WILL BE
DAMAGING WIND.
.LONG TERM...SATURDAY THROUGH TUESDAY...
GOING INTO THE WEEKEND...THE UPPER LOW WILL BEGIN TO FILL IN OR
DISSIPATE AND BROAD HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
AREA. THE RIDGING ALOFT WILL NOT BE STRONG ENOUGH TO PREVENT
CONVECTION...HOWEVER...AND AM THUS STILL CARRYING SOLID CHANCE
POPS FOR THE WHOLE AREA. WE SHOULD TRANSITION TO MORE OF A
DIURNALLY FORCED CONVECTIVE PATTERN THOUGH...WITH SCATTERED
SHOWERS AND THUNDERSTORM POPPING UP IN THE AFTERNOON AND THEN
TAPERING OFF AFTER SUNSET. WITH DENSE CLOUD COVER ALSO
DECREASING...EXPECT AFTERNOON TEMPS TO RISE INTO THE UPPER 80S OR
LOWER 90S SUNDAY AND MONDAY FOR MOST PLACES. WITH DEWPOINTS
FORECAST NEAR 70 DEGREES...EXPECT HEAT INDEX READINGS TO FLIRT
WITH THE MID 90S MANY PLACES.
&&
.AVIATION...
BIGGEST IMPACT WILL BE CONVECTION OVER THE NEXT 24 HRS. SHOULD SEE
A BREAK THIS EVENING BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS
DEVELOP TONIGHT. OUTSIDE OF THUNDERSTORMS...EXPECT GENERALLY VFR
OR HIGH END MVFR CONDITIONS. IN AND AROUND THUNDERSTORMS...CIGS
AND ESPECIALLY VSBYS WILL BE REDUCED TO IFR CONDITIONS.
&&
.MARINE...
AN INCREASED PRESSURE GRADIENT TONIGHT AND TOMORROW OVER THE COASTAL
WATERS SHOULD KEEP SOUTHERLY FLOW PERSISTENT AROUND 15 KNOTS IN
THE OPEN GULF WATERS. CONDITIONS MAY APPROACH SMALL CRAFT EXERCISE
CAUTION RANGE...BUT HAVE NOT PUT ANY FLAGS OUT AT THIS TIME. THE
OVERALL GRADIENT WILL WEAKEN BY FRIDAY AS A REGION OF LOWER
PRESSURE OVER THE WESTERN GULF DISSIPATES. WITH HIGH PRESSURE BACK
IN CONTROL FOR THE WEEKEND AND EARLY NEXT WEEK...A PERSISTENT
SOUTHEAST WIND OF AROUND 10 KNOTS WILL BE THE RULE. SEAS WILL
GENERALLY RANGE FROM 2 TO 4 FEET THROUGH AND TOMORROW...BUT WILL
FALL BACK TO 1 TO 3 FEET FOR THE WEEKEND.
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
RADAR SUPPORT FOR FLASH FLOODING
MONITORING SEVERE WEATHER THREAT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 68 82 67 / 90 70 80 30
BTR 81 71 82 70 / 100 70 80 40
ASD 82 71 82 69 / 100 70 80 40
MSY 83 73 83 73 / 100 70 80 40
GPT 82 74 82 70 / 90 70 70 40
PQL 82 69 83 71 / 80 70 70 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
AVIATION...13/MH
REST OF DISCUSSION...95/DMHazardous weather outlook, May 28, 6:07 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 PM CDT WED MAY 28 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 607 PM CDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. A LULL IN THE ACTION THROUGH THE EARLY EVENING IS POSSIBLE BUT EXPECT REDEVELOPMENT OVERNIGHT. AREAS OF HEAVY RAINFALL ARE EXPECTED WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH LATE THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA EACH DAY THROUGH SATURDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO DECREASE SUNDAY THROUGH TUESDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, May 28, 4:05 PM CDT, 6 hours before
MSZ081-082-282200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 405 PM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF WIGGINS TO BAY ST. LOUIS...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LYMAN...PASS CHRISTIAN...LONG BEACH...GULFPORT AIRPORT...GULFPORT... BILOXI AND ST. MARTIN THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEASTERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 28, 4:08 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD GRAMERCY 30.06N 90.70W
05/28/2014 ST. JAMES LA EMERGENCY MNGR
AT LEAST 50 HOMES AND BUSINESSES WITH WATER IN THEM IN
GRAMERCY/LUTCHER AREAS. FLOODING BEGAN MID MORNING. TIME
ESTIMATED.
1000 AM FLASH FLOOD GARYVILLE 30.08N 90.62W
05/28/2014 ST. JOHN THE BAPTI LA EMERGENCY MNGR
EM REOPRTS 15 TO 20 HOMES WITH WATER IN THEM IN THE
GARYVILLE AREA. FLOODING BEGAN MID MORNING. TIME
ESTIMATED.
1000 AM FLASH FLOOD GONZALES 30.22N 90.92W
05/28/2014 ASCENSION LA EMERGENCY MNGR
NUMEROUS ROADS IMPASSIBLE/CLOSED DUE TO HIGH WATER.
FLOODING BEGAN MID MORNING. TIME ESTIMATED.
1100 AM FLASH FLOOD COVINGTON 30.48N 90.11W
05/28/2014 ST. TAMMANY LA EMERGENCY MNGR
EM REPORTS A FEW HOMES AND GARAGES WITH WATER IN THEM ON
THE SOUTHWEST SIDE OF COVINGTON. FLOODING BEGAN MID/LATE
MORNING. TIME ESTIMATED.
&&
DMANNINGLocal storm report, May 28, 4:46 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD GONZALES 30.22N 90.92W
05/28/2014 ASCENSION LA EMERGENCY MNGR
HEAVY RAINFALL RESULTED IN SIGNIFICANT ROADWAY FLOODING.
APPROXIMATELY 13 HOUSES...AND SEVERAL BUSINESSES AND
GOVERNMENT BUILDINGS HAD MINOR FLOODING. FLOOD REPORTS
WERE FROM VARIOUS LOCATIONS IN THE PARISH.
&&
FRSpecial weather statement, May 28, 9:46 PM CDT, 19 minutes before
MSZ082-290345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 946 PM CDT WED MAY 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES EAST OF OCEAN SPRINGS TO 15 MILES SOUTH OF OCEAN SPRINGS...MOVING EAST AT 10 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL EXTENDED TO THE EAST INTO GAUTIER AND PASCAGOULA. THE LINE OF STRONG THUNDERSTORMS AND HEAVY RAINFALL WILL AFFECT AREAS IN AND AROUND...VANCLEAVE...GAUTIER...ESCATAWPA...MOSS POINT AND PASCAGOULA THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:57 PM CDT | River Flood Warning | LIX | Saint Tammany | 64 hr |
| May 28, 9:39 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche | 111 min |
| May 28, 9:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| May 29, 4:12 AM CDT | Special Marine Warning | LIX | 63 min | |
| May 29, 2:52 PM CDT | Special Marine Warning | LIX | 53 min | |
| May 29, 3:37 PM CDT | Special Marine Warning | LIX | 53 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.